MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS GLENOID II PIN D. 2.5MM L.200MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

TORNIER S.A.S. AEQUALIS GLENOID II PIN D. 2.5MM L.200MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number DWD063
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pin was being used on power and snapped off in the patient.The surgeon had to work to get the broken piece out and added to the case time.
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received device shows signs of obvious signs of breakage as it is completely broken into two pieces.The device is bent & highly deformed near the area of the broken tip.Circular and scratched traces are observed at the bent portion of the device (due to friction with other tools).The fracture was caused by an application of excessive torsional load as indicated by a slight material deformation at the breakage surface.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by an overstress applied on the tip during use when inserting the device into the guide, drilling and fixing it into the glenoid bone.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
AEQUALIS GLENOID II PIN D. 2.5MM L.200MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15139662
Report Number3000931034-2022-00270
Device Sequence Number12593484
Product Code HWE
UDI-Device Identifier03700386931796
UDI-Public03700386931796
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2023
Device Model NumberDWD063
Device Catalogue NumberDWD063
Device Lot Number0835AU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown